Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 72, NWS San Angelo, TX

June 17, 2007Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 17, 2007, 6:08 AM CDT for Brown County, Texas. It took effect at Jun 17, 2007, 6:13 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 6:08 AM CDT (11:08 UTC)
In effect from
Jun 17, 2007, 6:13 AM CDT
Expired
Jun 17, 2007, 8:15 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 171113
FFWSJT
TXC049-171315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 815 AM CDT

* AT 605 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED           
  SIGNIFICANT STREET FLOODING IN BROWNWOOD...WITH VEHICLES STALLING   
  OUT DUE TO THE HIGH WATER. ALSO...THUNDERSTORMS WITH VERY HEAVY    
  RAIN CONTINUE TO MOVE NORTH ACROSS BROWN COUNTY.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  BROWNWOOD NEAR BYRDS STORE...LAKE BROWNWOOD NEAR THRIFTY...MAY...
  LAKE BROWNWOOD...CROSS CUT AND BLANKET

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 815 AM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3148 9921 3147 9911 3149 9899 3162 9877
      3169 9875 3171 9868 3208 9892 3208 9919

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:22 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 17, 3:22 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 AM CDT SUN JUN 17 2007

.SHORT TERM...
UPPER LEVEL LOW STILL MEANDERING OVER NORTHERN TEXAS. SCT SHWRS
AND TSTMS OCCURRING ACROSS THE EASTERN CWFA THIS MORNING. GOING
WITH CHC POPS TODAY ACROSS MUCH OF WEST CENTRAL TEXAS. LOCALLY HEAVY
RAIN WILL BE POSSIBLE. WILL KEEP THE FLASH FLOOD WATCH GOING UNTIL
NOON FOR THE NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY AND
MUCH OF THE HEARTLAND. TEMPS WILL BE COOL TODAY...WITH HIGHS
MAINLY 80 TO 85. PCPN BEGINNING TO WIND DOWN THIS EVENING...WITH
MAINLY SLGT CHC POPS ACROSS THE CWFA FOR TONIGHT.

.LONG TERM...
THE UPPER LEVEL LOW FINALLY MOVES EAST OF THE AREA...WITH AN UPPER
LEVEL RIDGE TO REPLACE IT FOR MUCH OF THIS WEEK. THIS MEANS DRY
WEATHER AND WARMER TEMPS...WITH HIGHS IN THE UPPER 80S TO LOWER
90S ON MONDAY...AND 90 TO 95 TUESDAY THROUGH SATURDAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 82  66  88  73 /  40  20  20  10
SAN ANGELO 	 84  69  92  72 /  30  20  10  10
JUNCTION 	 83  69  90  74 /  40  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BROWN-CROCKETT-KIMBLE-
MASON-MCCULLOCH-MENARD-SAN SABA-SCHLEICHER-SUTTON.

&&

21
Hazardous weather outlook, Jun 17, 5:55 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT SUN JUN 17 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
555 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND
TONIGHT...BUT GRADUALLY BEGIN TO TAPER OFF AS THE UPPER LOW BEGINS
TO MOVE NORTHEAST AWAY FROM WEST CENTRAL TEXAS TONIGHT. SOME
THUNDERSTORMS EARLY ON TODAY COULD HAVE THUNDERSTORMS EMBEDDED WITH
HEAVY RAINFALL. FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND
SOUTH OF AN OZONA TO EL DORADO...MENARD...TO A BROWNWOOD LINE
THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO GRADUALLY WEAKEN AS IT
DRIFTS NORTHEAST OUT OF TEXAS ON MONDAY. RAINFALL CHANCES WILL
CONTINUE TO TAPER OFF AS HIGH PRESSURE BUILDS OVER TEXAS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:05 AM CDTFlash Flood WarningSJTBrown2 hr
Jun 17, 10:03 AM CDTFlash Flood WarningSJTBrown117 min
Jun 17, 11:47 AM CDTFlash Flood WarningSJTBrown2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.